Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have high BP and headache. Taking eltroxin for hypothyroidism. What causes lightheadedness and dizziness?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4496 Questions
My mother is 81 years old. She has been experiencing bouts of lightheadedness, and dizziness. As well she recently has been having very high blood pressure and severe headaches. She is taking eltroxin for hypothyroidism (previously hyperthyroid) as well as menacer for high cholesterol
Posted Wed, 4 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 4 hours later
Brief Answer: Needs examination & Investigation Detailed Answer: Hi friend, Welcome to Health Care Magic She must be seen by a doctor! She needs examination / and investigation... Light headedness is a vague term – dizziness / unsteadiness. If there is definite sense of rotation, it is called vertigo. If it is from getting up from bed, it may be from postural hypo-tension.. check her BP – standing and lying? / It can be from anaemia – what is her haemoglobin? The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see - they have special tests to confirm or exclude the contribution of the ear. .. Especially important in her case because of associated tinnitus… If the ear is excluded, you have to be followed up by a neurologist. / MRI may be needed. MRA (MRI angiography) shows blood vessels and is generally done at the same sitting…/ particularly here – in view of headache If there are no clues, you have to be investigated by a Cardiologist! EKG / HOLTER (24 to 48 hour ambulatory monitoring – for arrhythmia) / ECHOcardiogram (for clot) / TMT (Treadmill exercise ECG – for ischemia) / LABORATORY work-up – may all be necessary for further assessment and assistance. In the mean time, medicines like betahistine or flunarazine alone or in combination may help The treating doctor may suggest them depending on need, based on his assessment of the situation. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor